Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Neurology Topics
|Nalyh - Fri Jul 06, 2007 12:08 am|
I'm currently 20, female, active, under no medication, and at healthy weight. My symptoms started with excess sweating from when I was 5 years old. First, it began with slightly clammy hands then to extreme excess sweating of both the hands and feet on a daily basis. I get hot very easily and the sweating increases in other areas. I sweat more than anyone I know including guys. Another symptom I have is amenorrhea. I started getting my period at the age of 13 and not long after (probably within a year) my period became less frequent occurring maybe every 6 months or longer. For the past 2 years I have not gotten my period at all. Also, my vision has increasingly gotten worse through out the year. My vision is now at -7.50 in both eyes. I started wearing glasses since I was 8. I also had asthma/breathing problems during sleep when I was younger.
I did look up some possible causes of my symptoms and was wondering if I could have some kind of brain tumor, possibly a pituitary tumor?
Past surgeries: tonsillectomy, and a removal of a benign tumor on the outside of my ear
Father - diagnosed with lymphoma, poor vision
Mother - diagnosed with lupus
Grandmother (Dad's side) - stroke, high blood pressure
Grandmother's (Mom's side) - diabetes type 2
|Nalyh - Fri Jul 06, 2007 12:19 am|
I would like to add that I've been getting tingling sensation and numbness in my feet and legs recently. I am short in stature.
|Dr. K. Eisele - Fri Jul 06, 2007 1:06 am|
This is certainly an interesting constellation of symptoms. Your symptoms of poor vision within a relatively short time period and amenorrhea are suggestive of a pituitary tumor, but not diagnostic.
Are you extremely athletic, by any chance? Females who are very athletic can sometimes experience amenorrhea, as can those with anorexia, but you have a "healthy weight." Assuming that means that your BMI (body mass index) is at least 18 and not more than 25, even extreme athleticism would probably not explain the amenorrhea.
I think you should definitely see your physician for evaluation. The diagnosis can be as easy as a laboratory test (prolactin level), depending on the severity of the condition.
Good luck, and please come back to let us know what happens.
|Nalyh - Fri Jul 06, 2007 1:45 am|
I've been to my family doctor and to the doctor at my school. They both only prescribe me birth control pills. Should I go to a neurologist instead?
|Dr. K. Eisele - Mon Jul 09, 2007 11:13 pm|
If your family doctor failed to find any explanation at all, then I would recommend you see a gynecologist. They can do the prolactin level and any work-up necessary to rule-out other causes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.